Today was spent in a seminar on Geriatric Pharmacology. Much of it was very useful but some was out of my scope of practice as I am definitely not a prescriber. But the presenter was excellent, extraordinarily knowledgeable and had a good sense of humor. I need to get a certain number of Continuing Education Units (CEU’s) for my license renewal.
I drew this while he was discussing something that really was over my head: the biochemestry of drug metabolism. That’s the drawing of the slide on the right.
There is a connection to art in all this. The presenter told us that the halos Van Gogh painted around the stars in his Starry Night might have been a visual side effect of the digitalis he was taking at the time! Digitalis, which is from foxglove – is refined into a medication called digoxin, used for Congestive Heart Failure (CHF) and atrial fibrillation (afib).
Pocket Moleskine sketchbook, Uni-ball vision needle pen, light watercolor washes.
12 Feb update: a friend who is a PharmD wrote to me about my blog. She said, “Halos are a sign of digitalis toxicity!”